Display Settings:

Format

Send to:

Choose Destination
Case Rep Gastroenterol. 2012 Jan;6(1):155-61. doi: 10.1159/000337871. Epub 2012 Mar 31.

De novo Cryoglobulinaemic Mononeuritis Multiplex during Treatment of Chronic Hepatitis C Infection: A Viral Effect or Induced by Pegylated Interferon Alpha?

Author information

  • 1Department of Medicine, Brighton and Sussex Medical School, Brighton, UK.

Abstract

Cryoglobulinaemic mononeuritis multiplex (MNM) is an extrahepatic manifestation of chronic hepatitis C virus (HCV) infection for which interferon-based antiviral therapy is currently the treatment of choice. Rarely MNM can be associated with HCV treatment though generally in the setting of pre-existing cryoglobulinaemia and detectable HCV viraemia. We report an unusual case of de novo MNM occurring late during the course of pegylated interferon and ribavirin therapy for chronic HCV infection, following a prolonged period of viral suppression. The patient had no evidence of cryoglobulinaemia prior to HCV treatment and undetectable HCV RNA levels at the time of presentation with MNM. The case raises the possibility that MNM could develop as an adverse immunomodulatory effect of pegylated interferon therapy.

KEYWORDS:

Cryoglobulinaemic vasculitis; Hepatitis C virus; Mononeuritis multiplex; Pegylated interferon

PMID:
22679403
[PubMed]
PMCID:
PMC3364041
Free PMC Article

Images from this publication.See all images (1)Free text

Fig. 1
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland Icon for PubMed Central
    Loading ...
    Write to the Help Desk